First Day on Prednisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

shylou
New Member


Date Joined Jun 2008
Total Posts : 15
   Posted 6/19/2008 8:15 PM (GMT -7)   
well I started my pred this morning and I have had so much pain in my hips,back,knees,and ankles. can anybody tell me if its something common?? Also my papers said to take it before 9 am with food,does this really matter?? Mornings is when Im the sickest very hard to get out of the bathroom let alone try to eat and I work first shift. Just wondering I'm so confused and truely lost when it comes to all of this.
 
25 years old just DX 5/08 after 3 yrs. of IBS treatment. 
 Was told yesterday that it is  in my small intestines Currently on 40 mg pred. (tapering). Had along battle with illness, doctors, and surgeons.  


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 6/19/2008 8:34 PM (GMT -7)   
Did you have the pain BEFORE taking the prednisone? Is it joint pain or muscle pain? Do you have swelling around the painful areas? If this is swelling around the joints, call the doctor in the AM. Muscle pain is a side effect of prednisone.

They want you take the prednisone as early as possible in the AM because it can really effect one's ability to sleep. You are going to have to attempt to get something in your stomach in the AM so you can take the medication. If you are a night person and stay up later, then taking it past 9 AM won't cause any harm. It really is about how the prednisone can cause insomnia.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 6/19/2008 8:41 PM (GMT -7)   
Ides is right the take in the morning advice is about preventing insomnia, also it mimics your bodys natural rhythm.
After a few days you may feel better enough that you won't find eating and taking meds in the morning so difficult-I certainly hope so. I personally always took my first dose of pred as soon as I picked it up from the pharmasy even if it was 4:00 In the afternoon. I would then fall asleep before it had a chance to cause insomnia and then wake up feeling so much better. I would then back off a couple of hours a day until taking it first thing in the morning.
Anyway, I hopr the pred helps you-and do report these symptoms to your doctor.
Sj

shylou
New Member


Date Joined Jun 2008
Total Posts : 15
   Posted 6/20/2008 9:56 AM (GMT -7)   
Yes I did have alot of back and hip pain before but nothing like this it got so bad last night I could barely walk to the bathroom. Never had the pain throughout my legs like that before and It took me forever to go to sleep lastnight but I dont know if it was from the pain or the pred. but I have to call my dr. on wednesday,but i'm going to see if I have the same pain today it didnt start till late afternoon yesterday if it happens again I well call the dr. right away. Yes my knees were swollen lastnight.
25 years old just DX 5/08 after 3 yrs. of IBS treatment. 
 Was told yesterday that it is  in my small intestines Currently on 40 mg pred. (tapering). Had along battle with illness, doctors, and surgeons.  

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 2:57 AM (GMT -7)
There are a total of 2,736,256 posts in 301,364 threads.
View Active Threads


Who's Online
This forum has 151454 registered members. Please welcome our newest member, rmk1990.
158 Guest(s), 3 Registered Member(s) are currently online.  Details
Heatheranne87, rmk1990, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer